Amlodipine poisoning revisited: Acidosis, acute kidney injury and acute respiratory distress syndrome

Kushal Naha, J. Suryanarayana, Riffat Abdul Aziz, Barkur Ananthakrishna Shastry

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

We report the case of an 18-year-old girl presenting with shock following ingestion of 85 mg of amlodipine and 850 mg of atenolol with suicidal intent. Subsequently, the patient developed severe metabolic acidosis, acute kidney injury, and acute respiratory distress syndrome, which were managed conservatively. The patient ultimately made a full recovery. Given the popularity of amlodipine and atenolol as antihypertensive drugs in this part of the world, it is likely that more such cases will be encountered in the future. Physicians should be aware of the severe complications that can develop with amlodipine overdose.

Original languageEnglish
Pages (from-to)467-469
Number of pages3
JournalIndian Journal of Critical Care Medicine
Volume18
Issue number7
DOIs
Publication statusPublished - 07-2014

All Science Journal Classification (ASJC) codes

  • Critical Care and Intensive Care Medicine

Fingerprint Dive into the research topics of 'Amlodipine poisoning revisited: Acidosis, acute kidney injury and acute respiratory distress syndrome'. Together they form a unique fingerprint.

  • Cite this